Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 25, 2021, 8:32 PM MDT for Meagher County, Montana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 8:32 PM MDT (02:32 UTC)
- Expired
- Aug 25, 2021, 9:00 PM MDT
- In force
- 28 min
- Issued by
- NWS Great Falls, MT
- Hail
- 0.00 in
- Wind
- 40
County Meagher County, MT
The radar
The Great Falls radar (KTFX), 88 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 2.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2310 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784
WWUS85 KTFX 260232
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
832 PM MDT Wed Aug 25 2021
MTZ054-260300-
Meagher MT-
832 PM MDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of central Meagher
County through 900 PM MDT...
At 830 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of White Sulphur Springs, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Logan On The Smith River and Fort Logan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Periods of torrential rainfall are also occurring with this storm.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4662 11116 4665 11123 4670 11124 4683 11116
4674 11095 4663 11110
TIME...MOT...LOC 0230Z 218DEG 11KT 4668 11117
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
JAFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 25, 7:57 PM MDT, 35 minutes earlier.
Area forecast discussion, Aug 25, 7:57 PM MDT, 35 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 757 PM MDT Wed Aug 25 2021 .SYNOPSIS... Shower and thunderstorm development over the southwest will move northeast into portions of Central and North-central Montana by this evening, before diminishing and ending overnight tonight. The unsettled and cooler than normal pattern will continue through Saturday, with a daily chance for showers and thunderstorms. Warmer and drier conditions temporarily return Sunday into early next week. && .UPDATE... Rainfall covers much of the region from central Lewis and Clark County, eastward through southern Cascade County to an area south of Lewistown, and then southward through southwest Montana. A few embedded thunderstorms are located within widespread cloudy skies. This moisture, and the included thunderstorms, is moving northeastward through the area. At this time, the few thunderstorms that remain active are losing their energy. The current forecast is working well; therefore, no updates will be made, at this time. - Fogleman .DISCUSSION... Remainder of this afternoon through Thursday night...Convective initiation has already ongoing over the southwest this afternoon as a shortwave moves northeast out of Idaho into our region. Latest mesoscale analysis shows limited CAPE and some lingering CINH, but effective shear of 25 to 35 kts is just up stream and mid- level lapse rates are in excess of 8C/km. Expect this activity to increase and expand northeastward as the afternoon progresses. Still looking at thunderstorm wind gusts to be the greatest threat, with some storms briefly producing gusts in the 40 to 60 mph range. This threat should diminish after 4Z and be mostly confined to areas southeast of a Helena to Great Falls line. Some isolated and lighter shower activity could linger into the overnight hours. -RCG A more broad Pacific shortwave trough moves into the Northern Rockies on Thursday, bringing stronger height falls and colder air aloft. More robust ascent associated with the shortwave crossing the region combined with orographic lift, surface heating, and an increase of low level moisture (mostly for eastern areas) into the region will allow for showers and thunderstorms to develop yet again. While the showers and thunderstorms will be possible at most locations on Thursday (outside of far northwestern portions of North Central Montana), the best coverage of showers/storms will be east of a Bozeman, to Helena, to Great Falls, to Havre line. There will be just enough effective shear (25 to 35 kts) atop weak instability Thursday afternoon across far eastern portions of Central and North Central Montana (i.e. Blaine and Fergus counties) for the potential of a few isolated severe thunderstorms. The primary threats being hail approaching quarter size in addition to wind gusts to and exceeding 58 mph. Thunderstorms on Thursday may also be more efficient rain producers over Central Montana, with PWATs ranging from 0.70" to near 1". - Moldan/RCG Friday through next Wednesday...By early Friday, a cold front is expected to approach the Northern Rockies and bring another round of showers and some thunderstorms to all locations. In addition to precipitation, breezy west to northwest winds of 15-25 mph can be expected on Friday, along with high temperatures being 5-10 degrees cooler than that of Thursday. Lingering shower and thunderstorms are possible again on Saturday as northwest flow develops over the region; however, precipitation coverage will be more scattered in nature and predominately over Central and North Central Montana. By Sunday weak ridging/zonal flow will overspread the Northern Rockies, which will allow temperatures to warm back to near normal through Monday, along with bringing about drier overall conditions. - Moldan && .AVIATION... 545 PM MDT Wed Aug 25 2021 Scattered showers and thunderstorms are moving through southwest Montana. Some locations there will see variable gusty winds to 40 kts...lightning and some very small hail. Some brief MVFR VIS/CIGS can be expected with the storms. They will move into central MT mainly southeast of a KHLN-KLWT line. Otherwise, VFR conditions are expected for much of the period, with areas of haze and smoke reducing VIS/CIGS to low VFR, especially in the valleys of Southwest Montana. && .PRELIMINARY POINT TEMPS/POPS... GTF 50 78 51 69 / 20 30 20 50 CTB 46 75 49 64 / 0 20 10 60 HLN 50 78 53 72 / 40 30 20 60 BZN 46 77 46 71 / 40 30 20 50 WYS 36 70 35 66 / 20 20 10 30 DLN 44 75 45 70 / 40 20 10 30 HVR 50 80 51 71 / 10 40 30 50 LWT 50 75 49 67 / 40 60 30 70 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 25, 6:34 PM MDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Great Falls MT
634 PM MDT Wed Aug 25 2021
MTZ015-260100-
Madison MT-
634 PM MDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of central Madison
County through 700 PM MDT...
At 633 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Virginia City, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Erratic gusty winds could knock down tree limbs and blow
around unsecured objects.
Locations impacted include...
Virginia City.
This includes Highway 287 between mile markers 40 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4510 11193 4516 11211 4543 11199 4525 11162
TIME...MOT...LOC 0033Z 224DEG 10KT 4518 11200
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JAFLocal storm report, Aug 25, 7:24 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
724 PM MDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 5 NE DILLON 45.26N 112.55W
08/25/2021 M54 MPH BEAVERHEAD MT ASOS
&&Local storm report, Aug 25, 7:28 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
728 PM MDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 1 ESE WISE RIVER 45.79N 112.93W
08/25/2021 M57 MPH BEAVERHEAD MT MESONET
WISE RIVER RAWS TIME ESTIMATED FROM RADAR.
&&Local storm report, Aug 25, 8:24 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
824 PM MDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND GST 1 NE BELGRADE 45.79N 111.16W
08/25/2021 M54 MPH GALLATIN MT ASOS
&&Special weather statement, Aug 25, 8:26 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Great Falls MT
826 PM MDT Wed Aug 25 2021
MTZ015-260300-
Madison MT-
826 PM MDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of southeastern Madison
County through 900 PM MDT...
At 825 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles north of Henrys Lake, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southeastern
Madison County.
This includes Highway 287 between mile markers 12 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4485 11152 4489 11164 4505 11158 4507 11148
4506 11138 4492 11139 4487 11139
TIME...MOT...LOC 0225Z 227DEG 18KT 4491 11156
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JAFSpecial weather statement, Aug 25, 8:32 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
832 PM MDT Wed Aug 25 2021
MTZ054-260300-
Meagher MT-
832 PM MDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of central Meagher
County through 900 PM MDT...
At 830 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of White Sulphur Springs, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Logan On The Smith River and Fort Logan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Periods of torrential rainfall are also occurring with this storm.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4662 11116 4665 11123 4670 11124 4683 11116
4674 11095 4663 11110
TIME...MOT...LOC 0230Z 218DEG 11KT 4668 11117
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JAFThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:27 PM MDT | Special Weather Statement | TFX | Jefferson | 48 min |
| Aug 25, 6:34 PM MDT | Special Weather Statement | TFX | Madison | 26 min |
| Aug 25, 8:26 PM MDT | Special Weather Statement | TFX | Madison | 34 min |
| Aug 26, 1:10 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 35 min |
| Aug 26, 1:46 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 29 min |
| Aug 26, 2:04 PM MDT | Special Weather Statement | TFX | Cascade | 26 min |
| Aug 26, 2:26 PM MDT | Special Weather Statement | TFX | Fergus | 34 min |
| Aug 26, 2:58 PM MDT | Special Weather Statement | TFX | Fergus | 47 min |
| Aug 26, 3:32 PM MDT | Special Weather Statement | TFX | Judith Basin | 28 min |
| Aug 26, 3:57 PM MDT | Special Weather Statement | TFX | Judith Basin | 33 min |
| Aug 26, 4:11 PM MDT | Special Weather Statement | TFX | Fergus | 34 min |
| Aug 26, 4:20 PM MDT | Special Weather Statement | TFX | Blaine | 25 min |
| Aug 26, 4:31 PM MDT | Special Weather Statement | TFX | Chouteau | 29 min |
| Aug 26, 4:33 PM MDT | Special Weather Statement | TFX | Fergus | 27 min |
| Aug 26, 4:44 PM MDT | Special Weather Statement | TFX | Fergus | 31 min |
| Aug 26, 4:58 PM MDT | Special Weather Statement | TFX | Fergus | 32 min |
| Aug 26, 5:10 PM MDT | Special Weather Statement | TFX | Fergus | 35 min |
| Aug 26, 5:16 PM MDT | Special Weather Statement | TFX | Chouteau | 29 min |
| Aug 26, 5:42 PM MDT | Special Weather Statement | TFX | Fergus | 33 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.